Alert archive / Oregon / Snow Advisories in 2008
Snow Advisory 13, NWS Medford, OR
NWS Medford, OR issued this snow advisory at Mar 27, 2008, 2:15 PM PDT for 6 counties in Oregon; Siskiyou County, California. It took effect at Mar 28, 2008, 5:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 2:15 PM PDT (21:15 UTC)
- In effect from
- Mar 28, 2008, 5:00 AM PDT
- Expired
- Mar 28, 2008, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMFR 272115 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PDT THU MAR 27 2008 ORZ027-028-280515- /O.NEW.KMFR.SN.Y.0013.080328T1500Z-080329T0300Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 215 PM PDT THU MAR 27 2008 ...SNOW ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY FOR THE SOUTHERN AND SOUTH CENTRAL OREGON CASCADES... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY FOR THE SOUTHERN AND SOUTH CENTRAL OREGON CASCADES. WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY. A STRONG COLD FRONT WILL MOVE INLAND FRIDAY. SNOW ACCUMULATIONS OF 4 TO 10 INCHES ARE EXPECTED OVER THE SOUTHERN OREGON CASCADES FRIDAY MORNING THROUGH EARLY FRIDAY EVENING WITH AMOUNTS OF 2 TO 6 INCHES EXPECTED OVER THE SISKIYOU MOUNTAINS. SNOW WILL BECOME SHOWERY AN DECREASE IN INTENSITY BEHIND THE FRONT ON FRIDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ023-280515- /O.NEW.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 215 PM PDT THU MAR 27 2008 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY. A COLD FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL START OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED ABOVE 2000 FEET FRIDAY MORNING AND AFTERNOON. LOWER ELEVATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES WITH LITTLE OR NO ACCUMULATION DURING THE MORNING HOURS. THEN BEHIND THE FRONT...LIGHT SNOW SHOWERS ARE EXPECTED IN THE EVENING DOWN TO AROUND 1000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ024-026-280515- /O.NEW.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 215 PM PDT THU MAR 27 2008 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY ABOVE 2500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY ABOVE 2500 FEET...WHICH IS IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY. A COLD FRONT WILL MOVE INLAND FRIDAY MORNING AND AFTERNOON. SNOW LEVELS WILL START OUT AROUND 2000 FEET IN THE MORNING RISING TO BRIEFLY TO 2500 TO 3000 FEET BEFORE LOWERING AGAIN TO 2000 FEET IN THE LATE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED ABOVE 2500 FEET FRIDAY MORNING AND AFTERNOON. LOWER VALLEY LOCATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES WITH LITTLE OR NO ACCUMULATION DURING THE MORNING HOURS. THEN BEHIND THE FRONT...LIGHT SNOW SHOWERS ARE EXPECTED IN THE EVENING DOWN TO AROUND 1500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ080-280515- /O.NEW.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/ WESTERN SISKIYOU COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW 215 PM PDT THU MAR 27 2008 ...SNOW ADVISORY IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY. A COLD FRONT WILL MOVE INLAND FRIDAY MORNING AND AFTERNOON. SNOW LEVELS WILL START OUT AROUND 2500 FEET IN THE MORNING RISING TO AROUND 3000 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE 3000 FEET FRIDAY MORNING AND AFTERNOON. THEN SNOW WILL DECREASE IN INTENSITY AND BECOME SHOWERY FRIDAY EVENING BEHIND THE FRONT WITH SNOW LEVELS LOWERING TO AROUND 2000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ025-280515- /O.NEW.KMFR.SN.Y.0013.080328T1500Z-080329T0300Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 215 PM PDT THU MAR 27 2008 ...SNOW ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY ABOVE 2000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY. A COLD FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL START OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET IN THE LATE AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ABOVE 2000 FEET FRIDAY MORNING THROUGH EARLY FRIDAY EVENING WITH ACCUMULATIONS OF 4 TO 7 INCHES OVER HIGHER TERRAIN. BEHIND THE FRONT FRIDAY EVENING...LOWER VALLEY FLOORS MAY SEE LIGHT SNOW WITH LITTLE ACCUMULATION EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CC
4 follow-up statements
000 WWUS46 KMFR 280451 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 951 PM PDT THU MAR 27 2008 CAZ080-ORZ024-026-280600- /O.CAN.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/ WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... GRANTS PASS...MEDFORD...ASHLAND 951 PM PDT THU MAR 27 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW ADVISORY. NEW MODEL GUIDANCE SUGGESTS THAT WARM FRONT TOMORROW WILL HOLD LOW ELEVATION SNOW AT BAY UNTIL LATE IN THE DAY...BY THE TIME THE COLD AIR FILTERS IN...IT NOW LOOKS LIKE ONLY MINOR SNOW ACCUMULATION...LESS THAN 1 INCH BELOW 3500 FT. $$ ORZ027-028-281300- /O.EXT.KMFR.SN.Y.0013.080328T1400Z-080329T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 951 PM PDT THU MAR 27 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 7 AM TO 11 PM PDT FRIDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 AM TO 11 PM PDT FRIDAY. A STRONG PACIFIC FRONT WILL MOVE INLAND FRIDAY. WIDESPREAD SNOW ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED OVER THE SOUTHERN OREGON CASCADES FRIDAY MORNING THROUGH FRIDAY EVENING WITH AMOUNTS OF 4 TO 8 INCHES EXPECTED OVER THE SISKIYOU MOUNTAINS. SNOW WILL BECOME SHOWERY AN DECREASE IN INTENSITY BEHIND THE FRONT ON FRIDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ023-281300- /O.EXT.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 951 PM PDT THU MAR 27 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY ABOVE 2000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY ABOVE 2000 FEET. A FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL START OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE 2000 FEET BY FRIDAY EVENING. LOWER ELEVATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES WITH LITTLE OR NO ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ025-281300- /O.EXT.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 951 PM PDT THU MAR 27 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY ABOVE 2000 FEET... THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY ABOVE 2000 FEET. A FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL START OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE 2000 FEET BY FRIDAY EVENING. LOWER VALLEY FLOORS MAY SEE LIGHT SNOW ACCUMULATION WITH LITTLE TO NO SNOW ACCUMULATION EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MWJ
000 WWUS46 KMFR 281318 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 618 AM PDT FRI MAR 28 2008 ORZ027-028-282130- /O.CON.KMFR.SN.Y.0013.080328T1400Z-080329T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 618 AM PDT FRI MAR 28 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A STRONG PACIFIC FRONT WILL MOVE INLAND TODAY. WIDESPREAD SNOW ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED OVER THE SOUTHERN OREGON CASCADES THROUGH THIS EVENING WITH AMOUNTS OF 4 TO 8 INCHES EXPECTED OVER THE SISKIYOU MOUNTAINS. THE STEADY SNOW WILL CHANGE TO SHOW SHOWERS FRIDAY EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ023-282130- /O.CON.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/ CENTRAL DOUGLAS COUNTY- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN 618 AM PDT FRI MAR 28 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING. A FRONT WILL MOVE INLAND THIS MORNING. SNOW LEVELS WILL START OUT AROUND 2000 FEET....LOWERING TO 1500 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE 2000 FEET BY FRIDAY EVENING. LOWER ELEVATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES WITH LITTLE OR NO ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ORZ025-282130- /O.CON.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/ EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS 618 AM PDT FRI MAR 28 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM PDT THIS EVENING. A FRONT WILL MOVE INLAND THIS MORNING. SNOW LEVELS WILL START OUT AROUND 2000 FEET LOWERING TO 1500 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE 2000 FEET BY FRIDAY EVENING. LOWER VALLEY FLOORS MAY SEE LIGHT SNOW ACCUMULATION WITH LITTLE TO NO SNOW ACCUMULATION EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STOCKTON
000 WWUS46 KMFR 282058 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 158 PM PDT FRI MAR 28 2008 ORZ023-025-282200- /O.CAN.KMFR.SN.Y.0013.000000T0000Z-080329T0600Z/ CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN... STEAMBOAT...TOKETEE FALLS 158 PM PDT FRI MAR 28 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW ADVISORY. COLDER AIR WILL MOVE INTO THE REGION THIS EVENING AND TONIGHT...BUT SNOW SHOWERS ARE EXPECTED TO DECREASE EARLY THIS EVENING AND OVERNIGHT TONIGHT. SNOW WILL ACCUMULATE 1 TO 2 INCHES ABOVE 2000 FEET TONIGHT. $$ ORZ027-028-290300- /O.EXT.KMFR.SN.Y.0013.000000T0000Z-080329T0300Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 158 PM PDT FRI MAR 28 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING WITH SNOW DECREASING TO SNOW SHOWERS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED OVER THE CASCADES AND SISKIYOUS BY THIS EVENING. SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH 2 TO 4 INCHES EXPECTED IN THE NORTHERN CASCADES AND 1 TO 3 INCHES IN THE SOUTHERN CASCADES AND SISKIYOUS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PETRUCELLI
000 WWUS46 KMFR 290302 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 802 PM PDT FRI MAR 28 2008 ORZ027-028-290415- /O.EXP.KMFR.SN.Y.0013.000000T0000Z-080329T0300Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 802 PM PDT FRI MAR 28 2008 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. THE COLD FRONT THAT BROUGHT THE RAIN AND SNOW TO THE SOUTHERN OREGON CASCADES AND SISKIYOUS HAS MOVED SOUTH. SIGNIFICANT SNOW ACCUMULATIONS HAVE ENDED. $$ STAVISH
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Mar 27, 9:02 AM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, Mar 27, 9:02 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PDT THU MAR 27 2008
.SHORT TERM...THE AREA IS IN WESTERLY FLOW TODAY. THERE IS A
SLIGHT CHANCE OF LIGHT SHOWER ACTIVITY EARLY TODAY OVER COOS AND
DOUGLAS...MAINLY FOR HIGHER TERRAIN AND ALONG THE COAST...AS WEAK
IMPULSES MOVE OVER NORTHERN PORTIONS OF THE AREA. LOOKS LIKE MOST
THE SHOWER ACTIVITY WILL BE TO THE NORTH OF THE CWA.
LATE TONIGHT INTO EARLY TOMORROW THE NEXT COLD FRONT
ARRIVES BRINGING ANOTHER ROUND OF RAIN AND SNOW. AS THE UPPER
TROUGH OFF BRITISH COLUMBIA MOVES SOUTH A COLD FRONT WILL APPROACH
THE COAST EARLY FRIDAY MORNING. ALSO A SURFACE LOW TO THE WEST
WILL MOVE TOWARDS THE SOUTHER OREGON AND NORTHERN CALIFORNIA COAST
TONIGHT. MODELS INDICATE THIS LOW WILL MERGE ALONG THE SOUTHERN
END OF THE NORTHERN COLD FRONT AND THEN MOVE INTO NORTHERN
CALIFORNIA EARLY FRIDAY. PERIODS OF MODERATE RAIN AND SNOW ARE
POSSIBLE WITH THIS FRONT.
THE TRACK OF THE SOUTHERN LOW WILL BE A FACTOR IN DETERMINING SNOW
LEVELS FOR FRIDAY. THE NAM CONTINUES TO TRACK THE LOW SLIGHTLY
FURTHER NORTH WITH SOME WARM AIR ADVECTION MOVING INTO SOUTHWEST
PORTIONS OF THE CWA. THE GFS KEEPS THE LOW TRACKING TO THE SOUTH
WITH LESS WARM AIR AHEAD OF THE COLD FRONT. HAVE BEEN CONTINUING
TO FOLLOW THE GFS FORECAST...HOWEVER THERE IS SIGNIFICANT
UNCERTAINTY ESPECIALLY OVER SOUTHWESTERN PORTIONS OF THE CWA. THE
12Z NAM IS A BIT MORE IN LINE WITH THE GFS TODAY AND INDICATES THE
BEST CHANCE FOR WARMING AND RISING SNOW LEVELS ON FRIDAY IS OVER
SISKIYOU AND CURRY COUNTY. FURTHER NORTH OVER COOS AND DOUGLAS
COUNTIES...EXPECT SNOW LEVELS TO REMAIN RELATIVELY LOW THROUGH THE
DAY AROUND 2000 FEET LOWERING TO 1500 FEET. BOTH MODELS INDICATE
COLD AIR ADVECTION MOVING INTO THE CWA BEHIND THE FRONTAL PASSAGE
LATE FRIDAY AFTERNOON INTO EARLY EVENING. WILL NEED TO CONSIDER
SNOW ADVISORIES ESPECIALLY OVER THE MOUNTAINS AND PORTIONS OF THE
WEST SIDE FOR FRIDAY.
IN ADDITION TO RAIN AND SNOW...WINDS ARE EXPECTED TO INCREASE OVER
THE OFFSHORE WATERS...ALONG THE COAST...AND INLAND ESPECIALLY OVER
HIGHER TERRAIN AND OVER THE EAST SIDE ON FRIDAY. NAM AND GFS ARE
INDICATING LOW LEVEL 925 MB WINDS WILL INCREASE NEAR THE COAST
FRIDAY MORNING WITH SOUTH WINDS OF 30 TO 45 KTS AT 925
MB...DECREASING BY EARLY AFTERNOON AS THE FRONT MOVES INLAND. FOR
INLAND LOCATIONS A STRONG SURFACE PRESSURE GRADIENT SETS UP AND A
700 MB JET OF 40 TO 65 KT. THIS WILL LIKELY BRING STRONG AND GUSTY
WINDS TO THE HIGHER TERRAIN AND OVER THE EAST SIDE.
BEHIND THE FRONT...SHOWERS ARE EXPECTED DURING THE EVENING ESPECIALLY
FROM THE OREGON CASCADES WEST AS THE UPPER TROUGH AXIS MOVES OVER
THE REGION. ON SATURDAY...EXPECT SHOWERS TO DIMINISH WITH BEST
CHANCE FOR ANY CONTINUED ACTIVITY OVER THE CASCADES. ALSO VERY
COLD AIR MOVING INTO THE AREA WILL BRING CONTINUED FREEZING OR
NEAR FREEZING TEMPERATURES TO THE WEST SIDE VALLEYS. THIS IS
FOLLOWED BY NORTHWEST FLOW OVER THE AREA AS HIGH PRESSURE BUILDS
OFFSHORE WITH DRIER CONDITIONS ON SUNDAY INTO MONDAY.
&&
.AVIATION...VFR TODAY. THEN ANOTHER COLD FRONT WILL APPROACH
LATE TONIGHT INTO EARLY TOMORROW MORNING WITH AREAS OF MVFR MOVING
INTO THE AREA EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY
MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
CCHazardous weather outlook, Mar 27, 6:26 AM PDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 626 AM PDT THU MAR 27 2008 ORZ021-022-026-271500- CURRY COUNTY COAST-JACKSON COUNTY-SOUTH CENTRAL OREGON COAST- 626 AM PDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A FREEZE WARNING IS IN EFFECT THROUGH 8AM...SEE PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
In the hours before
Local storm report, Mar 27, 11:34 AM PDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1134 AM PDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM HEAVY RAIN 2 WSW LAKESIDE 43.57N 124.20W
03/27/2008 M0.11 INCH COOS OR TRAINED SPOTTER
24 HOUR PERIOD
&&
SUGDENLocal storm report, Mar 27, 11:36 AM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1136 AM PDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN 2 WSW LAKESIDE 43.57N 124.20W
03/27/2008 M0.74 INCH COOS OR TRAINED SPOTTER
24 HOUR PERIOD FOR MARCH 25-26 2008
&&
SUGDENNearby
Snow Advisories in Oregon, 2008Snow Advisories in California, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.